Pathophysiology of an allergic reaction

Briefly discuss the pathophysiology of an allergic reaction brought upon by administering
antibiotics to a patient
.

DYNAMIC OF PRACTICE

An antibiotic reaction occurs soon after one takes the medicine or days after the patient
have stopped taking the medicine. This arises because the patient immune system gets sensitive
to the medication one takes it, making the patient develop antibiotic reaction the next time they
take it. The antibiotics chemical compound combines with the serum proteins forming antigens;
the next time one takes the antibiotics, it gives rise to antibodies. This creates immunological
conditions. The antigens produce antigen-antibody reaction, releasing histamine and histamine-
like substances in the blood stream; which in turn precipitate an alarming shock-like syndrome
(McKean, 2012).
Interleukin (IL) 4 and IL 3 play an integral role in initial generation of inflammatory cell
responses and the antibiotics. It has also been argued that other chemical substances such as
cholinergic substances such as neutral protease, chymase, tryptase, and cytokines mediators
activates the complement cascade, kallikrein-kinin system as well as the coagulation pathways.
Eosinophils, prostaglandin, leukotriene B4, cysteinyl leukotrienes and platelet activating factor
contributes further to proinflammatory cascade observed in allergic reactions. The severity of the
anaphylaxis depends on responsiveness of the targeted cells (Gopalakrishnan, Shukla, & MD,
2010).
This is followed by physiologic responses such as smooth muscle spasm in the
gastrointestinal system, vasodilation, sensory endings stimulation and increased vascular
permeability. In some cases, there is increased mucous secretion, airway edema and smooth
muscle tone causes the observed changes in the respiratory system. The cardiovascular effects
are due to capillary leakage, hypotension, syncope, cardiac arrthymias and shock. These

DYNAMIC OF PRACTICE
physiological events lead to the classic anaphylaxis symptoms including bronchosapsm,
angiodema, pruritus, laryngeal edema, abdominal cramping, vomiting, nausea and diarrhea. The
concomitant symptoms include dysphonia, rhinorrhea, uterine cramps, headache and light
headedness (Castells, 2011).

DYNAMIC OF PRACTICE
References

Castells, M. (2011). Anaphylaxis and hypersensitivity reactions. New York: Humana Press.

Gopalakrishnan, P., Shukla, S., & MD, T. (2010). Antibiotic Prophylaxis and Anaphylaxis.
Clinical Medicine & Research, 8(2), 80-81.

McKean, S. (2012). Principles and practice of hospital medicine. New York: McGraw-Hill
Medical.

Looking for Discount?

You'll get a high-quality service, that's for sure.

To welcome you, we give you a 20% discount on your All orders! use code - NWS20

Discount applies to orders from $30
All Rights Reserved, Nursingwritingservice.com
Disclaimer: You will use the product (paper) for legal purposes only and you are not authorized to plagiarize. In addition, neither our website nor any of its affiliates and/or partners shall be liable for any unethical, inappropriate, illegal, or otherwise wrongful use of the Products and/or other written material received from the Website. This includes plagiarism, lawsuits, poor grading, expulsion, academic probation, loss of scholarships / awards / grants/ prizes / titles / positions, failure, suspension, or any other disciplinary or legal actions. Purchasers of Products from the Website are solely responsible for any and all disciplinary actions arising from the improper, unethical, and/or illegal use of such Products.